Idelalisib is an inhibitor of the PI3Kδ isoform approved for treatment of patients with relapsed chronic lymphocytic leukemia and indolent non-Hodgkin lymphoma. Many patients develop gastrointestinal symptoms during idelalisib therapy; however, the pathologic effects of this drug have not been characterized. We identified 50 patients who received at least 3 months of idelalisib therapy. Clinical findings and symptoms were noted for each patient, and endoscopic findings were recorded for those who underwent colonoscopic examination. Hematoxylin and eosin-stained sections from colonic biopsy samples were evaluated for histologic patterns of injury. Twenty-three (46%) patients experienced diarrhea during treatment with idelalisib, including 8 with severe symptoms (≥7 stools/d above baseline and/or requiring hospitalization). Fourteen patients underwent colonoscopic examination with mucosal biopsy. Twelve (86%) of these had colitis characterized by intraepithelial lymphocytosis, crypt cell apoptosis, and neutrophilic infiltration of crypt epithelium. Eleven patients had symptoms severe enough to warrant drug withdrawal, including 9 who were also treated with corticosteroids. Idelalisib commonly causes diarrheal symptoms in patients undergoing therapy for B-cell neoplasia, which may be severe in nearly 20% of patients. Characteristic histologic features include the combination of intraepithelial lymphocytosis and crypt cell apoptosis, often accompanied by neutrophils. Discontinuation of the drug results in symptomatic improvement and resolution of histologic changes.